# SDR SIMA20120730001

- Difficulty date: July 30, 2012
- Submitted: July 31, 2012
- Operation: Air carrier
- Aircraft: N925AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500908
- Aircraft time: 18,637 hours, 15,667 cycles
- Engine: Rroyce AE3007A12
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23073567
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

FLIGHT 9807, THE CREW REPORTED AN OILY SMELL THAT CONTINUED THROUGH FLIGHT.  THE ODOR WAS WORSE IN CLIMB AND DESCENT, ALSO NOTICED AN INTERMITTENT BURNING SMELL AS WELL.  OXYGEN MASKS WERE USED DUE TO STRONG ODORS IN THE DESCENT.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  ON INVESTIGATING OIL SMELL IN COCKPIT DISCOVERED NR 2 ENGINE CARBON SEAL SEEPING.  REMOVED AND REPLACED THE NR 2 ENGINE CARBON SEAL IAW MM 72-25-25.  THE AIRCRAFT WAS RETURNED TO SERVICE.
